Thunderstorm Wind, Greene
- When
- July 20, 4:00 PM EST
- Where
- Greene County, Greeneville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $6,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.167, -82.833
A rear wall was pulled open by strong thunderstorm winds at 194 North Pruitt Road in Greeneville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A rear wall was pulled open by strong thunderstorm winds at 194 North Pruitt Road in Greeneville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 20, 2:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT THU JUL 20 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...LAYER RIDGING RETREATS TO THE WEST THROUGH THE PERIOD AS TROUGH DIGS SE EXTENDING TO MID TN BY END OF SHORT TERM. COLD FRONT WILL CREEP SLOWLY SE AND WILL LIKELY MOVE EAST OF THE APPALACHAINS ON SAT NIGHT. THIS EVENINGS DIURNAL CONVECTION WILL TAPER OFF AROUND SUNSET BUT ADDITIONAL CONVECTION MAY MIGRATE DOWN FROM THE NORTH AFTER DARK. MIN TEMPS GRADUALLY WARMING WITH INCREASING LOW LEVEL MOISTURE. FRIDAY...PREFRONTAL ENVIRONMENT BECOMES VERY UNSTABLE WITH GOOD HEATING AGAIN ON TRACK WITH INCREASED LAYER MOISTURE. THERE IS A SLIGHT RISK FOR SEVERE TSTMS. DEEP MOISTURE AND UPPER SUPPORT CONTINUE OVER THE AREA THROUGH THE REMAINDER OF THE SHORT WITH SHOWERS AND THUNDERSTORMS LIKELY. EVENT TOTAL RAINFALL SHOULD EXCEED ONE INCH AREAWIDE. .LONG TERM...(SUNDAY THROUGH THURSDAY)...POST FRONTAL COOLING AND DRYING IS THE BIG NEWS FOR THE EARLY PART OF THE EXTENDED PERIOD. TEMPERATURES WILL COOL TO SLIGHTLY BELOW NORMAL ON SUNDAY THE A GRADUAL INCREASE TO NEAR NORMAL LEVELS. GUIDANCE NUMBERS APPEAR ON TRACK SO NO BIG CHANGES THERE. RAINFALL CHANCES INCREASE TOWARDS THE END OF THE EXTENDED PERIOD RETURNING TO SEASONAL NORMAL THREAT...OR SLIGHTLY ELEVATED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 95 73 85 / 20 50 40 70 KNOXVILLE MCGHEE TYSON AIRPORT, TN 73 93 72 84 / 20 60 40 70 OAK RIDGE, TN 73 91 72 85 / 30 60 40 70 TRI CITIES AIRPORT, TN 67 88 70 82 / 30 60 40 70 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 445 AM EDT THU JUL 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 AM CDT THU JUL 20 2006 /445 AM EDT THU JUL 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A RIDGE OF HIGH PRESSURE ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL PRODUCE ANOTHER HOT AND MUGGY DAY. THE HOT AND HUMID CONDITIONS WILL PRODUCE VERY UNSTABLE CONDITIONS THIS AFTERNOON WHICH WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP... MAINLY ACROSS THE HIGHER ELEVATIONS. ISOLATED STORMS MAY BECOME SEVERE PRODUCING DAMAGING THUNDERSTORM WINDS AND TORRENTIAL RAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY AND SATURDAY...A COLD FRONT WILL APPROACH THE REGION PRODUCING MORE WIDESPREAD THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS MAY BECOME SEVERE PRODUCING DAMAGING THUNDERSTORMS WINDS...LARGE HAIL UP TO NICKEL SIZE...AND TORRENTIAL RAINS. THE TORRENTIAL RAINS MAY PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FRIDAY AFTERNOON AND SATURDAY. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 307 PM EDT THU JUL 20 2006 TNZ035-067-202000- MORGAN-ROANE- 307 PM EDT THU JUL 20 2006 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN AND ROANE COUNTIES... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ROCKWOOD....MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... ROCKWOOD BY 330 PM EDT. 5 MILES WEST OF KINGSTON BY 345 PM EDT. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN HW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT THU JUL 20 2006 VAZ005-202015- SCOTT- 317 PM EDT THU JUL 20 2006 ...A STRONG THUNDERSTORM WAS AFFECTING SCOTT COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF GATE CITY. THIS STORM WAS NEARLY STATIONARY. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN HW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 407 PM EDT THU JUL 20 2006 TNZ083-202100- RHEA- 407 PM EDT THU JUL 20 2006 ...A STRONG THUNDERSTORM WAS AFFECTING RHEA COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF SPRING CITY....MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... SPRING CITY BY 420 PM EDT. PEOPLE IN RHEA COUNTY...INCLUDING THE CITY OF SPRING CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DMG
The Knoxville radar (KMRX), 51 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519479.